Post by you*hear*but*do*you*listen on Dec 29, 2010 12:51:11 GMT -5
Yeah yeah yeah, it's a bloody terrifying drug. I'm aware of that. I was on it for two months last year. It exacerbated my preexisting depression til I got thrown into the psych ward, affected my liver and may or may not have damaged my memory. [I'm starting to think it didn't actually hurt my memory, but I'm not sure; need to be tested.] But it also annihilated my painful and disfiguring cystic acne. And nothing but Accutane can kill cystic acne.
Now the cysts are back with a vengeance. When they're on my face, they make it hurt to make facial expressions, and they're cropping up on my chest and back too. They almost always leave ugly scars, and Christ on a bike they HURT. I really, really want them to be gone, and if I went back on Accutane I'd be super closely monitored by several doctors to make sure it wasn't fucking with me.
Post by michaelsmoker on Dec 29, 2010 13:26:28 GMT -5
I'm not particularly vain, but if given the choice between disfiguring scars and a risky medication taken for a relatively short period of time, I'd choose the medication. Depending on how short a period it is, you could even check into a hospital as an inpatient to minimize the chance of suffering harm.
I really hope this isn't a decision that you'll periodically have to make for the rest of your life.
I don't know. I think the first question to ask is how long you'd be on Accutane--is this a temporary course of medication or is it intended to manage your acne long-term? It might be worth risking the former, but in the latter case you're almost certainly going to eventually have the drug start displaying negative side effects as you develop a tolerance or become more sensitive to it.
Speaking for myself--I'd rather the physical pain than depression, particularly psych-ward-level depression. But that's me, and I can't tell you which is worse.
Post by you*hear*but*do*you*listen on Dec 29, 2010 20:18:36 GMT -5
I'd take the Accutane for five months and then be free of cystic acne forever. And yeah, it's really not a vanity issue; those fuckers HURT CONSTANTLY to the point of tear induction, and the only way to make them go away is to stick them deeply with a needle and/or thumbtack and let them drain. Re: the depression, if I went back on Accutane, I'd be seeing a shrink weekly and upping my antidepressant dose as necessary once I went back on the drug. -flails- Maybe I should just wait to make a decision until I next see my dermatologist. And I also want to find a way to figure out whether or not that isotrenoishit--my name for isotrenoitin, the technical name for Accutane--actually caused brain trauma. Maybe I should have put this in the rant forum, because right now all I can do is bitch.
"Anything can be a weapon if you're holding it right." --Ludo
Hey, bitch away! And if it would be five months and then acne forever, I'd try it, because it seems like that would be something which it would be extremely awesome to be rid of forever. (Physical pain is not good!) Obviously make very sure to check for liver stuff and psychological issues, but if it's a limited period... I'd lean in that case towards trying it and stopping at the first sign of serious issues.
Does your health insurance cover stuff like neurological testing? It wouldn't hurt to go in and ask about that next time you go to the doctors.